Alert archive / North Carolina / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 147, NWS Raleigh, NC

July 8, 20176 counties in North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Jul 8, 2017, 8:43 PM EDT for 6 counties in North Carolina. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 8, 2017, 8:43 PM EDT (00:43 UTC)
Expired
Jul 8, 2017, 9:45 PM EDT
In force
62 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Cumberland County, NC, Harnett County, NC, Johnston County, NC, Sampson County, NC, Wayne County, NC, Wilson County, NC

The radar

The Raleigh/Durham radar (KRAX), 48 km from the middle of the area, began a volume at 00:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 00:00Z, 0.7 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 00:00Z on 2017-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1919 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 00:00Z on 2017-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 76 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1919 J/kg
Mixed-layer CIN
-54 J/kg
Mixed-layer LCL
1178 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
76 m²/s²
0-3 km storm-relative helicity
97 m²/s²
Significant tornado parameter
0.4
Supercell composite
3.7

Open this sounding in Storm Lab

The text

As transmitted.

260 
WUUS52 KRAH 090043
SVRRAH
NCC051-085-101-163-191-195-090145-
/O.NEW.KRAH.SV.W.0147.170709T0043Z-170709T0145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Raleigh NC
843 PM EDT SAT JUL 8 2017

The National Weather Service in Raleigh has issued a

* Severe Thunderstorm Warning for...
  Wayne County in central North Carolina...
  Northern Sampson County in central North Carolina...
  Southeastern Harnett County in central North Carolina...
  Northeastern Cumberland County in central North Carolina...
  Wilson County in central North Carolina...
  Eastern Johnston County in central North Carolina...

* Until 945 PM EDT

* At 843 PM EDT, severe thunderstorms were located along a line
  extending from near Wilson to 7 miles northwest of Fremont to 6
  miles southwest of Smithfield, moving east at 35 mph.

  HAZARD...60 mph wind gusts. 

  SOURCE...Radar indicated. 

  IMPACT...Expect damage to roofs, siding, and trees. 

* Locations impacted include...
  Goldsboro, Smithfield, Wilson, Dunn, Mount Olive, Benson, Elm City,
  Fremont, Walnut Creek and Godwin.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Straight line winds can blow down trees, power lines, and damage
mobile homes and other buildings. Seek shelter in a sturdy structure
until the storm has passed. Stay away from windows as flying debris
generated by damaging winds can be deadly.

Damaging winds and continuous cloud to ground lightning is occurring 
with these storms. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3557 7782 3543 7783 3538 7780 3534 7782
      3518 7784 3515 7790 3519 7802 3518 7807
      3519 7816 3508 7817 3515 7875 3527 7876
      3538 7872 3537 7850 3571 7824 3583 7789
      3583 7775 3573 7772 3568 7766
TIME...MOT...LOC 0043Z 262DEG 32KT 3575 7796 3561 7807 3545 7843 

HAIL...<.75IN
WIND...60MPH
 
$$

77
3 follow-up statements
627 
WWUS52 KRAH 090048
SVSRAH

Severe Weather Statement
National Weather Service Raleigh NC
848 PM EDT SAT JUL 8 2017

NCC051-085-101-163-191-195-090145-
/O.CON.KRAH.SV.W.0147.000000T0000Z-170709T0145Z/
Wayne NC-Sampson NC-Harnett NC-Cumberland NC-Wilson NC-Johnston NC-
848 PM EDT SAT JUL 8 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM EDT
FOR WAYNE...NORTHERN SAMPSON...SOUTHEASTERN HARNETT...NORTHEASTERN
CUMBERLAND...WILSON AND EASTERN JOHNSTON COUNTIES...

At 847 PM EDT, severe thunderstorms were located along a line
extending from Wilson to 6 miles northwest of Fremont to near Godwin,
moving east at 35 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Goldsboro, Smithfield, Wilson, Dunn, Mount Olive, Benson, Elm City,
Fremont, Walnut Creek and Godwin.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Straight line winds can blow down trees, power lines, and damage 
mobile homes and other buildings. Seek shelter in a sturdy structure 
until the storm has passed. Stay away from windows as flying debris 
generated by damaging winds can be deadly.

Wind damage with these storms may occur before any rain or 
lightning. Do not wait for the sound of thunder before taking cover.
SEEK SHELTER IMMEDIATELY inside a sturdy structure and stay away from
windows.

Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

LAT...LON 3557 7782 3543 7783 3538 7780 3534 7782
      3518 7784 3515 7790 3519 7802 3518 7807
      3519 7816 3508 7817 3515 7875 3527 7876
      3538 7872 3537 7850 3571 7824 3583 7789
      3583 7775 3573 7772 3568 7766
TIME...MOT...LOC 0047Z 261DEG 32KT 3575 7793 3561 7804 3519 7866 

HAIL...<.75IN
WIND...60MPH
 
$$

77
906 
WWUS52 KRAH 090111
SVSRAH

Severe Weather Statement
National Weather Service Raleigh NC
911 PM EDT SAT JUL 8 2017

NCC051-085-090119-
/O.CAN.KRAH.SV.W.0147.000000T0000Z-170709T0145Z/
Harnett NC-Cumberland NC-
911 PM EDT SAT JUL 8 2017

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HARNETT AND
NORTHEASTERN CUMBERLAND COUNTIES IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

LAT...LON 3557 7782 3543 7783 3538 7780 3534 7782
      3518 7784 3515 7790 3517 7793 3519 7802
      3518 7807 3519 7816 3508 7817 3515 7864
      3520 7864 3530 7858 3532 7854 3534 7853
      3565 7818 3576 7795 3579 7776 3568 7766
TIME...MOT...LOC 0109Z 275DEG 21KT 3573 7788 3561 7786 3515 7855 

$$

NCC101-163-191-195-090145-
/O.CON.KRAH.SV.W.0147.000000T0000Z-170709T0145Z/
Wayne NC-Sampson NC-Wilson NC-Johnston NC-
911 PM EDT SAT JUL 8 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM EDT
FOR WAYNE...NORTHERN SAMPSON...WILSON AND SOUTHEASTERN JOHNSTON
COUNTIES...

At 909 PM EDT, severe thunderstorms were located along a line
extending from near Wilson to 7 miles northeast of Fremont to 9 miles
southeast of Godwin, moving east at 25 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Goldsboro, Smithfield, Wilson, Mount Olive, Fremont, Walnut Creek,
Micro, Selma, Pine Level and Kenly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Straight line winds can blow down trees, power lines, and damage 
mobile homes and other buildings. Seek shelter in a sturdy structure 
until the storm has passed. Stay away from windows as flying debris 
generated by damaging winds can be deadly.

Wind damage with these storms may occur before any rain or 
lightning. Do not wait for the sound of thunder before taking cover.
SEEK SHELTER IMMEDIATELY inside a sturdy structure and stay away from
windows.

Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

LAT...LON 3557 7782 3543 7783 3538 7780 3534 7782
      3518 7784 3515 7790 3517 7793 3519 7802
      3518 7807 3519 7816 3508 7817 3515 7864
      3520 7864 3530 7858 3532 7854 3534 7853
      3565 7818 3576 7795 3579 7776 3568 7766
TIME...MOT...LOC 0109Z 275DEG 21KT 3573 7788 3561 7786 3515 7855 

HAIL...<.75IN
WIND...60MPH
 
$$

77
571 
WWUS52 KRAH 090130
SVSRAH

Severe Weather Statement
National Weather Service Raleigh NC
930 PM EDT SAT JUL 8 2017

NCC101-195-090140-
/O.CAN.KRAH.SV.W.0147.000000T0000Z-170709T0145Z/
Wilson NC-Johnston NC-
930 PM EDT SAT JUL 8 2017

...THE SEVERE THUNDERSTORM WARNING FOR WILSON AND SOUTHEASTERN
JOHNSTON COUNTIES IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

LAT...LON 3534 7782 3518 7784 3515 7790 3517 7793
      3519 7802 3518 7807 3519 7816 3508 7817
      3513 7851 3529 7830 3535 7815 3542 7816
      3551 7811 3559 7790 3558 7782 3543 7783
      3538 7780
TIME...MOT...LOC 0130Z 294DEG 21KT 3548 7787 3529 7803 3511 7834 

$$

NCC163-191-090145-
/O.CON.KRAH.SV.W.0147.000000T0000Z-170709T0145Z/
Wayne NC-Sampson NC-
930 PM EDT SAT JUL 8 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM EDT
FOR WAYNE AND NORTHEASTERN SAMPSON COUNTIES...

At 930 PM EDT, severe thunderstorms were located along a line
extending from 7 miles southeast of Fremont to 6 miles north of Mount
Olive to 7 miles north of Clinton, moving southeast at 25 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Goldsboro, Mount Olive, Fremont, Walnut Creek, Pikeville, Newton
Grove, Eureka, Seven Springs, Mar-Mac and Nahunta.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Straight line winds can blow down trees, power lines, and damage
mobile homes and other buildings. Seek shelter in a sturdy structure
until the storm has passed. Stay away from windows as flying debris
generated by damaging winds can be deadly.

Cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

LAT...LON 3534 7782 3518 7784 3515 7790 3517 7793
      3519 7802 3518 7807 3519 7816 3508 7817
      3513 7851 3529 7830 3535 7815 3542 7816
      3551 7811 3559 7790 3558 7782 3543 7783
      3538 7780
TIME...MOT...LOC 0130Z 294DEG 21KT 3548 7787 3529 7803 3511 7834 

HAIL...<.75IN
WIND...60MPH
 
$$

77

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 8:31 PM EDT, 12 minutes earlier.

Area forecast discussion, Jul 8, 8:31 PM EDT, 12 minutes before
Area Forecast Discussion
National Weather Service Raleigh NC
831 PM EDT Sat Jul 8 2017

.SYNOPSIS...
A cold front will stall over the coast later tonight and Sunday.
High pressure will build aloft over the region early to mid week
bringing hot temperatures.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 831 PM EDT Saturday...

The main area of concern for additional severe storms is to the
south and east of Raleigh through 11 PM. This region has yet to be
convectively overturned and is out ahead of the large outflow moving
SE currently in eastern Harnett, Johnston, and Wilson Counties. The
area most favorable for warnings for damaging wind gusts will be
from Fayetteville to Smithfield to Goldsboro and Wilson south and
east to the Coastal Area. Weather parameters indicated residual
MLCapes near 2K along with strong surface moisture convergence and
Theta-E advection centered on Johnston/Wilson/Wayne supporting the
above.

Additional storms along the northern Piedmont are with the cold
front and are not currently as strong. This area has been
convectively overturned and these storms should stay sub-severe as
they move ESE.

The western Piedmont including the Triad is done with the severe
threat.

We will carry categorical to likely POP in the east, with chance or
slight chance west through midnight, then taper back to chance in
the east, NIL west after midnight.

Lows 65-70 NW to lower 70s SE.

&&

.SHORT TERM /Sunday and Sunday Night/...
As of 245 PM EDT Saturday...

The surface front will remain stalled in the far southeast on Sunday
into Sunday night and will thus be the main focus for scattered
diurnally driven convection in the afternoon into evening. Outside
of the far southeast, expect mostly sunny skies with tolerable highs
in the 85 to 90 range. Mins Sunday night will be mostly upper 60s to
lower 70s.

&&

.LONG TERM /Monday through Saturday/...
As of 230 PM EDT Saturday...

The frontal system will continue to linger south of the forecast
area on Monday. While there is a possibility this boundary will
retrograde to the north, convection should be confined to the
extreme southeastern counties. By Tuesday the upper trough begins to
flatten out and become very zonal. As a result the surface storm
track will stay well to our north as a low pressure system moves
through the Great Lakes and into New England. This pattern will keep
central NC under high pressure with surface boundaries and diurnal
heating being the only real forcing for convection. Temperatures
will rise into the low to possibly mid 90s in most locations Tuesday
Wednesday and Thursday with lows staying in the 70s.

The pattern begins to change on Friday as a second low pressure
system moves across the northeast but then is blocked by high
pressure in the North Atlantic. This will will cause the upper level
trough to deepen once again and push the surface low, and its
attendant front southward. This will increase rain chances for the
end of the week but should help cool off temperatures as cloud cover
increases. Highs by Saturday should moderate back into the upper 80s.

&&

.AVIATION /18Z Saturday through Wednesday/...
As of 135 PM EDT Saturday...

VFR conditions will predominate through the 24 hour TAF period.
Diurnally driven convection will be enhanced this afternoon through
evening as a cold front moves southeast across central NC. Scattered
showers and thunderstorms with the potential for producing strong
gusty winds are expected to blossom in the northwest (GSO/INT areas)
from 20-00Z and accompany the front as it moves through. The eastern
TAF sites will have a 3-4 hour window of convection as well, from
~22Z to 03Z.

The threat for scattered convection will diminish after 03Z tonight
as the front moves southeast of the area, where it will stall and
linger near the coast through Sunday. Convection will be focused in
the frontal zone Sunday, perhaps impacting the FAY and RWI sites
during the afternoon/evening.

A drier, more stable air mass expected to settle across central NC
Monday through Wednesday, maintaining a period of VFR conditions.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
None.

&&

SYNOPSIS...Badgett
NEAR TERM...Badgett
SHORT TERM...mlm
LONG TERM...Ellis
AVIATION...mlm
Hazardous weather outlook, Jul 8, 3:17 PM EDT, 5 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service Raleigh NC
317 PM EDT Sat Jul 8 2017

NCZ007>011-021>028-038>043-073>078-083>086-088-089-091930-
Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance-
Orange-Durham-Franklin-Nash-Edgecombe-Davidson-Randolph-Chatham-Wake-
Johnston-Wilson-Stanly-Montgomery-Moore-Lee-Harnett-Wayne-Anson-
Richmond-Scotland-Hoke-Cumberland-Sampson-
317 PM EDT Sat Jul 8 2017

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...This Afternoon and Tonight.

Scattered thunderstorms will develop over the region this afternoon
and persist into the first half of this evening. A few of the storms
will become briefly severe, producing damaging wind gusts. The
threat for severe storms will be greatest across the northwest
Piedmont between 4 PM and 8 PM, and across the remainder of the
Piedmont and the northern coastal plain between 6 PM and 10 PM.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Jul 8, 7:55 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE RALEIGH NC
755 PM EDT SAT JUL 8 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0648 PM     TSTM WND DMG     4 W HARPERS CROSSROADS  35.57N 79.55W
07/08/2017                   CHATHAM            NC   911 CALL CENTER

            ONE TREE DOWN IN THE BENNETT AREA. TIME
            ESTIMATED BY RADAR.

&&

KC
Special weather statement, Jul 8, 8:05 PM EDT, 38 minutes before
Special Weather Statement
National Weather Service Raleigh NC
805 PM EDT SAT JUL 8 2017

NCZ075-077-084>086-088-090100-
Scotland NC-Richmond NC-Hoke NC-Harnett NC-Moore NC-Cumberland NC-
805 PM EDT SAT JUL 8 2017

...AN AREA OF SHOWERS AND STRONG THUNDERSTORMS WILL AFFECT SOUTHERN
MOORE...NORTHEASTERN SCOTLAND...SOUTHWESTERN HARNETT...RICHMOND...
NORTHWESTERN CUMBERLAND AND HOKE COUNTIES UNTIL 900 PM EDT...

At 804 PM EDT, Doppler radar was tracking an area of showers and
strong thunderstorms over Hoffman, or 12 miles northeast of
Rockingham, moving east at 30 mph.

Pea size hail and wind gusts up to 40 mph will be possible with this
storm.

Locations impacted include...
Fayetteville, Southern Pines, Rockingham, Raeford, Fort Bragg,
Pinehurst, Hamlet, Aberdeen, Hoffman and Pope AFB.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter in a nearby building or vehicle. Wind gusts as high as
40 mph are capable of knocking down tree limbs and blowing around
trash cans, potted plants, lawn furniture and other light outdoor
objects.

Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning, especially in urban areas where prolonged heavy rain
can quickly lead to flooding.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3486 7990 3490 7985 3495 7987 3498 7987
      3501 7990 3517 7976 3516 7962 3519 7966
      3521 7966 3534 7925 3531 7918 3537 7912
      3510 7865 3509 7867 3505 7866 3481 7992
TIME...MOT...LOC 0004Z 261DEG 24KT 3502 7957

Ellis
Special weather statement, Jul 8, 8:05 PM EDT, 38 minutes before
Special Weather Statement
National Weather Service Raleigh NC
805 PM EDT SAT JUL 8 2017

NCZ011-027-028-042-043-078-090100-
Edgecombe NC-Johnston NC-Nash NC-Halifax NC-Wayne NC-Wilson NC-
805 PM EDT SAT JUL 8 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN WAYNE...
CENTRAL NASH...EDGECOMBE...HALIFAX...WILSON AND NORTHEASTERN JOHNSTON
COUNTIES UNTIL 900 PM EDT...

At 805 PM EDT, Doppler radar was tracking a line of strong
thunderstorms along a line extending from 11 miles southeast of
Littleton to near Elm City to near Clayton. Movement was east at 60
mph.

Wind gusts up to 50 mph will be possible with these storms.

Heavy rain and deadly cloud to ground lightning will also be
possible with these storms.

Locations impacted include...
Rocky Mount, Roanoke Rapids, Tarboro, Nashville, Halifax, Wilson,
Scotland Neck, Elm City, Fremont and Dortches.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3609 7731 3600 7741 3590 7734 3582 7735
      3583 7739 3580 7747 3558 7781 3551 7782
      3556 7841 3569 7837 3590 7800 3650 7782
      3648 7764 3641 7755 3632 7757 3632 7744
      3624 7738 3621 7738 3616 7727 3611 7723
TIME...MOT...LOC 0005Z 270DEG 50KT 3631 7779 3584 7784 3560 7845

77
Special weather statement, Jul 8, 8:08 PM EDT, 35 minutes before
Special Weather Statement
National Weather Service Raleigh NC
808 PM EDT SAT JUL 8 2017

NCZ007>009-025-090115-
Vance NC-Durham NC-Person NC-Granville NC-
808 PM EDT SAT JUL 8 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PERSON...VANCE...
GRANVILLE AND NORTH CENTRAL DURHAM COUNTIES UNTIL 915 PM EDT...

At 808 PM EDT, Doppler radar was tracking a line of strong
thunderstorms along a line extending from near Virgilina to near
Yanceyville. Movement was east at 25 mph.

Wind gusts up to 50 mph will be possible with these storms.

Heavy rain and deadly cloud to ground lightning will also be
possible with these storms.

Locations impacted include...
Henderson, Oxford, Roxboro, Creedmoor, Butner, Kittrell, Rougemont,
Concord, Stem and Stovall.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

Boaters on the open water and those camping outdoors are especially
vulnerable to the dangers of lightning. Seek harbor immediately and
find safe shelter in a nearby building or vehicle.

&&

LAT...LON 3653 7832 3636 7829 3617 7846 3618 7848
      3618 7849 3606 7856 3620 7896 3624 7896
      3624 7907 3627 7915 3647 7914 3654 7885
TIME...MOT...LOC 0008Z 280DEG 22KT 3649 7884 3638 7932

77
Special weather statement, Jul 8, 8:21 PM EDT, 22 minutes before
Special Weather Statement
National Weather Service Raleigh NC
821 PM EDT SAT JUL 8 2017

NCZ022>024-090130-
Guilford NC-Alamance NC-Orange NC-
821 PM EDT SAT JUL 8 2017

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN ALAMANCE...NORTHERN
ORANGE AND NORTHEASTERN GUILFORD COUNTIES UNTIL 930 PM EDT...

At 821 PM EDT, Doppler radar was tracking a strong thunderstorm near
Reidsville, moving east at 20 mph.

Wind gusts up to 50 mph will be possible with this storm.

Heavy rain and deadly cloud to ground lightning will also be
possible with this storm.

Locations impacted include...
Burlington, Hillsborough, Mebane, Haw River, Carr, Efland, Eno River
State Park, Lake Burlington, Monticello and Schley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3624 7895 3601 7899 3600 7899 3616 7971
      3625 7971
TIME...MOT...LOC 0021Z 286DEG 15KT 3629 7961

77
Special weather statement, Jul 8, 8:38 PM EDT, 5 minutes before
Special Weather Statement
National Weather Service Raleigh NC
838 PM EDT SAT JUL 8 2017

NCZ042-077-078-086-088-089-090200-
Johnston NC-Sampson NC-Hoke NC-Harnett NC-Wayne NC-Cumberland NC-
838 PM EDT SAT JUL 8 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN WAYNE...
SAMPSON...SOUTHEASTERN HARNETT...CUMBERLAND...SOUTH CENTRAL JOHNSTON
AND SOUTHEASTERN HOKE COUNTIES UNTIL 1000 PM EDT...

At 837 PM EDT, Doppler radar was tracking a line of strong
thunderstorms along a line extending from Dunn to 6 miles east of
Fayetteville to Antioch. Movement was east at 25 mph.

Wind gusts up to 50 mph will be possible with these storms.

Heavy rain and deadly cloud to ground lightning will also be
possible with these storms.

Locations impacted include...
Fayetteville, Clinton, Dunn, Mount Olive, Harrells, Godwin, Antioch,
Jerome, Hope Mills and Erwin.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.

Strong winds may occur well ahead of any rain or lightning. Do not
wait for the sound of thunder before taking cover. SEEK SHELTER
IMMEDIATELY inside a sturdy structure and stay away from windows.

&&

LAT...LON 3485 7850 3483 7890 3490 7894 3495 7904
      3483 7919 3484 7934 3510 7886 3538 7866
      3526 7783 3518 7783 3515 7789 3519 7802
      3519 7816 3490 7815 3474 7820 3471 7811
      3455 7825
TIME...MOT...LOC 0037Z 281DEG 20KT 3531 7862 3509 7878 3486 7919

77

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 8:05 PM EDTSpecial Weather StatementRAHCumberland, Hoke, Richmond55 min
Jul 8, 8:08 PM EDTSpecial Weather StatementRAHGranville, Person, Vance67 min
Jul 8, 8:15 PM EDTSevere Thunderstorm WarningRAHJohnston45 min
Jul 8, 8:21 PM EDTSpecial Weather StatementRAHOrange69 min
Jul 8, 8:27 PM EDTSevere Thunderstorm WarningRAHHarnett, Johnston, Wake48 min
Jul 8, 8:38 PM EDTSpecial Weather StatementRAHCumberland, Sampson82 min
Jul 8, 8:47 PM EDTAreal Flood AdvisoryRAHHarnett, Johnston, Wayne, Wilson3 hr
Jul 8, 9:43 PM EDTSevere Thunderstorm WarningRAHWayne32 min
Jul 8, 10:00 PM EDTSpecial Weather StatementRAHSampson30 min
Jul 9, 5:29 PM EDTSpecial Weather StatementRAHSampson46 min
Jul 9, 6:00 PM EDTSpecial Weather StatementRAHSampson45 min
Jul 9, 6:43 PM EDTSpecial Weather StatementRAHWayne47 min
Jul 9, 7:15 PM EDTSpecial Weather StatementRAHWayne45 min
Jul 9, 7:52 PM EDTSpecial Weather StatementRAHWayne53 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.